Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Had epidural and spinal discectomy. Why is there hair loss? Have a bulging disc. Will it affect my hair again?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
10 years ago I had 4 epidural and 3months later had a spinal deisectemy. I experienced major hair loss.I did get 3 hair transplants because i was so devistated. I am now 30 and have a bulging disc and they want to schedule me for an epidural. I am reluctant to get it but I am in pain all the time. Will taking only one shot effect my hair loss? I am taking propecia and rogain Will that help minimize hair loss. Is there another alternative to the epiural?
Posted Fri, 8 Jun 2012 in Skin Hair and Nails
Answered by Dr. Raju A.T 42 minutes later

Thanks for your query.

Yes, there are many records mentioning that hair loss can occur after frequent epidural steroid injections.The exact cause of such a side effect is not known and still under research.

One more Epidural may not cause much damage and the treatment you are on is very specific for your problem.It is believed but still not proved that the blood circulation to the hairs is reduced due to epidural.

Rogain contains MINOXIDIL which is a cutaneous vasodilator and serves best for the problem by increasing the blood supply to the scalp and hence hairs.

Do continue the same , If you are using a 5% strength then do go for a 10% Rogain solution,It will help.

Hope I have answered your query. Let me know if I can assist you further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor